MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during pre-testing the pilot balloon inflated but the cuff hardly inflated or slowly inflated.No adverse patient effects were reported by the customer.
 
Additional Manufacturer Narrative
One device was received.Visual inspection did not reveal any anomalies.For functional testing, air was inserted into the cuff via the inflation valve.The cuff inflated without issue and no leaks were identified.The complaint was not confirmed.The instruction for use states "attach a syringe to the pilot balloon and inflate the cuff with 10ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft" (this would also apply if the cuff was inflating slowly).A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions are planned as the complaint was not confirmed.

Brand Name
BIVONA TUBES ADULT HYPERFLEX TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17646199
Report Number3012307300-2023-08471
Device Sequence Number14850674
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA80
Device Lot Number4331688
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian